Louisiana, 2015Damaging Winds in Louisiana, August 10 to 11, 2015
August 10 to 11, 2015 · NWS LCH · 2 events in 2 counties and zones
A small thunderstorm quickly developed over the town of Ball then collapsed. The resulting microburst downed trees and damaged buildings.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $11,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A small thunderstorm quickly developed over the town of Ball then collapsed. The resulting microburst downed trees and damaged buildings. Another microburst the following day damaged a camper.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 10, 3:30 PM CST, 5 minutes earlier.
Area forecast discussion, Aug 10, 3:30 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
430 PM CDT MON AUG 10 2015
.DISCUSSION...
MID-AFTERNOON SFC ANALYSIS SHOWS HIGH PRESSURE CENTERED OVER THE
NWRN GULF...WITH A DEVELOPING TROF/FRONTAL BOUNDARY NOTED OVER THE
RED RIVER VALLEY/SRN AR. WATER VAPOR IMAGERY SHOWS THE RIDGING
ALOFT NOW CENTERED OVER NRN TX...AND A WEAK DISTURBANCE ROUNDING
THE RIDGE IS HELPING FIRE OFF A BIT OF CONVECTION TO OUR E/NE
WHICH WILL DROP SWWD INTO THE ERN 1/2 OF THE FORECAST AREA.
OTHERWISE THE BIG STORY AGAIN TODAY HAS BEEN THE HEAT WITH TEMPS
HITTING TRIPLE DIGITS IN MANY AREAS...AND APPARENT TEMPS GETTING
AS HIGH AS 118F. NEEDLESS TO SAY THE HEAT WARNING HAS BEEN
WARRANTED...ALTHOUGH SLIGHTLY LOWER DEWPOINTS OVER OUR NWRN ZONES
HAS KEPT HEAT INDEX VALUES A LITTLE IN CHECK SO FAR FOR AREAS
FROM KAEX TO KPOE TO KJAS.
TWO PRIMARY AREAS OF CONCERN FOR THE SHORT RANGE CONTINUES TO BE
THE HEAT AND POPS. SMALL POPS WERE INSERTED FOR THE REMAINDER OF
THE AFTERNOON AND EARLY EVENING FOR THE CONVECTION WHICH WILL
LIKELY MOVE INTO THE SERN 1/3 OF THE FORECAST AREA. POPS RETURN
FOR TUESDAY AFTERNOON AND NIGHT AS THE WEAK FRONT TO OUR NORTH
SAGS SWD INTO THE AREA AND GETS A BOOST FROM THE MID/UPPER RIDGE
DRIFTING FARTHER WWD AND ANOTHER DISTURBANCE ROUNDING IT DROPPING
INTO THE AREA. BEST POPS SHOULD BE FOUND OVER THE ERN ZONES WHERE
LIFT/MOISTURE ARE PROGGED TO BE BEST. OUTSIDE OF THE SMALL RAIN
POTENTIAL WE ARE AGAIN LOOKING AT ANOTHER VERY HOT DAY ACROSS THE
AREA WITH MAX TEMPS PROGGED TO RUN IN THE UPPER 90S FOR ESPECIALLY
THE WRN 1/2 OF THE AREA NORTH OF I-10. HOWEVER PRE-FRONTAL DEW
POINTS RUNNING WELL INTO THE 70S WILL ALLOW FOR APPARENT TEMPS TO
AGAIN JUMP ABOVE 110F IN MANY PLACES...WITH PEAK VALUES CURRENTLY
NOTED AROUND 114F ACROSS LOWER ACADIANA. OF COURSE INCREASED CLOUD
COVER COULD PUT A HAMPER ON ALL THIS...BUT FOR NOW LOOKS LIKE
HEAT ADVISORIES AND POSSIBLY WARNINGS WILL AGAIN BE NEEDED
TOMORROW FOR MOST OF THE CWA.
DESPITE THE FRONT HANGING UP NEAR THE COAST...RAIN CHANCES
DIMINISH LATE TUESDAY NIGHT INTO WEDNESDAY AS DRIER AIR ALOFT
SURGES OVER THE AREA. TEMPERATURES ARE PROGGED TO REMAIN ONLY IN
THE MID/UPPER 90S BUT WITH SLIGHTLY DRIER AIR BEHIND THE FRONT
HEAT INDEX VALUES SHOULD CAP AT JUST INTO HEAT ADVISORY CRITERIA.
THE DRIER CONDITIONS SHOULD PERSIST INTO THE WEEKEND KEEPING POPS
AT BAY. TEMPS WILL REMAIN ABOVE NORMAL ALTHOUGH THE LOWER
DEWPOINTS WILL MAKE IT FEEL COOLER BY LATER IN THE WEEK.
RAIN CHANCES WILL RETURN BY LATER IN THE WEEKEND AND INCREASE INTO
EARLY NEXT WEEK AS AN UPPER LOW CUTS OFF OVER THE SRN
APPALACHIANS AND DRIFTS SWWD TOWARD THE REGION.
&&
.MARINE...
NO FLAGS ARE ANTICIPATED THROUGH THE PERIOD. OUTSIDE OF THE
TYPICAL BRIEF INCREASES IN SRLY FLOW BEHIND THE AFTERNOON SEA
BREEZE ON THE NEAR SHORE WATERS...MAINLY LIGHT FLOW IS EXPECTED
WITH HIGH PRESSURE MOSTLY IN CONTROL.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 79 102 76 97 / 10 30 30 20
LCH 79 100 78 97 / 10 20 30 20
LFT 81 100 77 96 / 10 30 30 30
BPT 77 100 77 96 / 10 20 30 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR LAZ028-
029-031>033-041>045-052>055-073-074.
HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR LAZ027-030.
TX...EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR TXZ215-
216.
HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR TXZ180-201-259>262.
GM...NONE.
&&
25Hazardous weather outlook, Aug 10, 4:20 AM CST, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
520 AM CDT MON AUG 10 2015
GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-111100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
520 AM CDT MON AUG 10 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS
AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
EXCESSIVE HEAT WARNINGS AND HEAT ADVISORIES ARE IN EFFECT TODAY
DUE TO HEAT INDICES IN THE 108 TO 115 F RANGE. TAKE HEAT SAFETY
PRECAUTIONS TODAY...ESPECIALLY DURING THE HOTTEST TIME OF THE
DAY...IN THE AFTERNOON.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SMALL RAIN CHANCES COME INTO THE FORECAST TUESDAY AFTERNOON...WITH
BETTER CHANCES TUESDAY NIGHT AND WEDNESDAY. SCATTERED SHOWERS AND
THUNDERSTORMS COULD PRODUCE GUSTY WINDS OF 30 TO 40 MPH...AND
DEADLY LIGHTNING.
ANOTHER ROUND OF RAIN WITH SOME THUNDERSTORMS COULD BE SEEN NEXT
WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
Thunderstorm Wind, Rapides
- When
- August 10, 3:35 PM CST to 3:36 PM CST
- Where
- Rapides County, Ball
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.420, -92.420
A microburst downed trees and lifted a portion of a mausoleum roof at a cemetery. Another near by structure had some shingles removed and a window damaged.
Thunderstorm Wind, Acadia
- When
- August 11, 12:55 PM CST
- Where
- Acadia County, 3.63 mi W of Branch
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 30.341, -92.330
The Acadia Parish Sheriffs Department reported downed power lines and a camper knocked off its blocks.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Alabama, August 10, 20152 deaths · 2 injured · $29,000 · 52 kt wind · 9 events
- Wildfire in Idaho, August 10 to 31, 20151 death · 1 injured · $8.5 million · 1 event
- Damaging Winds in Montana, August 10 to 11, 20151 death · 3 injured · $1.0 million · 64 kt wind · 7 events
- Rip Current in New Jersey, August 10, 20151 death · 1 event
- Wildfire in Texas, August 10 to 16, 2015$500,000 · 1 event
- Damaging Winds in Georgia, August 10, 2015$137,000 · 55 kt wind · 13 events
- Flash Flooding and Damaging Winds in New York, August 10, 2015$110,000 · 50 kt wind · 6 events
- Flash Flood and Hail in Colorado, August 10, 2015$50,000 · 1 in hail · 2 events
- Damaging Winds in Mississippi, August 10 to 11, 2015$36,000 · 50 kt wind · 7 events
- Tornado in Pennsylvania, August 10, 2015$25,000 · EF0 · 1 event
- Damaging Winds in Alabama, August 10, 201550 kt wind · 8 events
- Damaging Winds in Tennessee, August 10, 201550 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 591897, 592056.